Alert archive / Colorado / Blizzard Watches in 2011
Blizzard Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this blizzard watch at Feb 15, 2011, 2:53 PM MST for 6 counties in Colorado. It took effect at Feb 16, 2011, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 15, 2011, 2:53 PM MST (21:53 UTC)
- In effect from
- Feb 16, 2011, 6:00 PM MST
- Expired
- Feb 16, 2011, 4:43 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2183 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488 WWUS45 KPUB 152153 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 253 PM MST TUE FEB 15 2011 COZ060-066-068-160400- /O.NEW.KPUB.BZ.A.0001.110217T0100Z-110218T0300Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 253 PM MST TUE FEB 15 2011 ...BLIZZARD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING. * LOCATION...THE EASTERN SAN JUANS AND LA GARITA MOUNTAINS ABOVE 10000 FEET...AND THE SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG JET STREAM WILL BRING A PERIOD OF WIND DRIVEN SNOW TO THE MOUNTAINS WEDNESDAY EVENING THROUGH EARLY THURSDAY EVENING. * SNOW ACCUMULATION...OVER THE SAN JUANS...8 TO 16 INCHES OF SNOW IS EXPECTED BY LATE THURSDAY. OVER THE LA GARITAS AND SAWATCH...5 TO 8 INCHES OF SNOW IS EXPECTED. * WIND...SOUTHWEST FROM 35 TO 50 MPH WITH GUSTS TO 70 MPH. * IMPACT...STRONG WINDS WILL RESULT IN SIGNIFICANT BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND WHITE OUT CONDITIONS. ROADS WILL BE SNOW COVERED AND TRAVEL CONDITIONS WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR LIFE THREATENING WINTER WEATHER CONDITIONS TO DEVELOP. BLIZZARD CONDITIONS CONSIST OF SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 35 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING OR BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ ROSE
2 follow-up statements
169 WWUS45 KPUB 160244 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 744 PM MST TUE FEB 15 2011 COZ060-066-068-161200- /O.CON.KPUB.BZ.A.0001.110217T0100Z-110218T0300Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 744 PM MST TUE FEB 15 2011 ...BLIZZARD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... A BLIZZARD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING. * LOCATION...THE EASTERN SAN JUANS AND LA GARITA MOUNTAINS ABOVE 10000 FEET...AND THE SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG JET STREAM WILL BRING A PERIOD OF WIND DRIVEN SNOW TO THE MOUNTAINS WEDNESDAY EVENING THROUGH EARLY THURSDAY EVENING. * SNOW ACCUMULATION...OVER THE SAN JUANS...8 TO 16 INCHES OF SNOW IS EXPECTED BY LATE THURSDAY. OVER THE LA GARITAS AND SAWATCH...5 TO 8 INCHES OF SNOW IS EXPECTED. * WIND...SOUTHWEST FROM 35 TO 50 MPH WITH GUSTS TO 70 MPH. * IMPACT...STRONG WINDS WILL RESULT IN SIGNIFICANT BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND WHITE OUT CONDITIONS. ROADS WILL BE SNOW COVERED AND TRAVEL CONDITIONS WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR LIFE THREATENING WINTER WEATHER CONDITIONS TO DEVELOP. BLIZZARD CONDITIONS CONSIST OF SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 35 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING OR BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
492 WWUS45 KPUB 161143 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 443 AM MST WED FEB 16 2011 COZ060-066-068-161745- /O.UPG.KPUB.BZ.A.0001.110217T0100Z-110218T0300Z/ /O.NEW.KPUB.BZ.W.0001.110217T0700Z-110218T0400Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 443 AM MST WED FEB 16 2011 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MST THURSDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAN JUANS AND LA GARITA MOUNTAINS ABOVE 10000 FEET...AND THE SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG JET STREAM WILL BRING A PERIOD OF WIND DRIVEN SNOW TO THE MOUNTAINS TONIGHT THROUGH EARLY THURSDAY EVENING. * SNOW ACCUMULATION...OVER THE SAN JUANS...8 TO 16 INCHES OF SNOW IS EXPECTED BY LATE THURSDAY. OVER THE LA GARITAS AND SAWATCH...5 TO 8 INCHES OF SNOW IS EXPECTED WITH LOCALLY HIGHER AMOUNTS ALONG THE WEST FACING SLOPES. * WIND...SOUTHWEST FROM 35 TO 50 MPH WITH GUSTS TO 70 MPH AT TIMES. * IMPACT...STRONG WINDS WILL RESULT IN SIGNIFICANT BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES AND WHITE OUT CONDITIONS. ROADS WILL BE SNOW COVERED AND TRAVEL CONDITIONS WILL BECOME HAZARDOUS AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WINTER WEATHER CONDITIONS ARE EXPECTED. SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 35 MPH AND VISIBILITY REDUCED TO BELOW 1/4 MILE BY FALLING AND BLOWING SNOW ARE EXPECTED. AVOID TRAVELING IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING... LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. IN SIMILAR CONDITIONS DURING PAST BLIZZARDS...PEOPLE HAVE DIED OF EXPOSURE WHILE TRYING TO WALK TO SHELTER. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ COZ058-161745- /O.NEW.KPUB.WW.Y.0009.110217T0700Z-110218T0400Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- INCLUDING...CLIMAX 443 AM MST WED FEB 16 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MST THURSDAY. * LOCATION...THE WESTERN MOSQUITO RANGE ABOVE 11000 FEET. * CAUSE AND TIMING...A STRONG JET STREAM WILL BRING A PERIOD OF WIND DRIVEN SNOW TO THE MOUNTAINS TONIGHT THROUGH EARLY THURSDAY EVENING. * SNOW ACCUMULATION...3 TO 8 INCHES OF SNOW WILL FALL BY THURSDAY EVENING. * WIND...SOUTHWEST WINDS 20 TO 40 MPH WITH OCCASIONAL GUSTS UP TO AROUND 50 MPH AT TIMES CAN BE EXPECTED. STRONGER WIND GUSTS UP TO 60 MPH WILL BE POSSIBLE ACROSS THE HIGHER PEAKS. * IMPACT...STRONG WINDS WILL RESULT IN SIGNIFICANT BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES TO LESS THAN A MILE AT TIMES ACROSS THE MOUNTAIN PASSES. TRAVEL CONDITIONS WILL BECOME HAZARDOUS AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this blizzard watch went out at Feb 15, 2:44 PM MST, 9 minutes earlier.
Area forecast discussion, Feb 15, 2:44 PM MST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 244 PM MST TUE FEB 15 2011 .SHORT TERM... TONIGHT AND WEDNESDAY) THE PROBLEMS FOR THE DAY...RED FLAG CONDITIONS DEVELOPING OVER MUCH OF THE EASTERN PLAINS...AND MAXIMUM TEMPERATURES. THE NEXT WEAK EMBEDDED SHORTWAVE WITH INCREASING SOUTHWESTERLY FLOW ALOFT WILL APPROACH THE WESTERN PORTIONS OF THE AREA AFTER MIDNIGHT. SHOULD SEE AN INCREASE IN MID/HIGH CLOUDINESS LATE...AND WITH LEE TROF STRENGTHENING OVERNIGHT...WESTERLY WINDS WILL AGAIN SPREAD DOWN THE LOWER EASTERN SLOPES TOWARDS MORNING AS NAM IS SHOWING A WEAK MTN WAVE SET UP. THINK MOST OF THE STRONGER GUSTS (40 TO 50 MPH RANGE) WILL STAY CONFINED TO HIGHER MTN AREAS...BUT COULD SEE SOME LOCAL GUSTS TO 45 MPH SPREAD INTO THE ADJACENT LOWER EASTERN SLOPES. RED FLAG WARNING WILL GO INTO EFFECT AT 11 AM WEDNESDAY AS GUSTY WINDS CONTINUE ACROSS THE EASTERN PLAINS...AND WARM TEMPERATURES AND RELATIVE HUMIDITIES DROP BELOW 15 PERCENT OVER THE EASTERN COUNTIES. INCLUDED CROWLEY...OTERO...AND EASTERN LAS ANIMAS COUNTIES... ALTHOUGH RELATIVE HUMIDITIES ARE MARGINAL IN THESE AREAS. DEW POINTS FROM THE MODELS ARE FORECAST TO REMAIN RELATIVELY HIGH. HOWEVER...MODELS TEND TO OVER ESTIMATE MOISTURE IN THE AREA...AND COULD GO EVEN LOWER ACROSS THE EASTERN PLAINS. HIGH TEMPERATURES WILL WARM TO WELL ABOVE NORMAL AHEAD OF A STORM SYSTEM WHICH WILL MOVE INTO THE WESTERN GREAT BASIN. STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE DAY. AS TEMPERATURES COOL...HUMIDITIES ACROSS THE SOUTHERN PLAINS WILL CLIMB BACK TO ABOVE 15 PERCENT BY MID EVENING WEDNESDAY. /51 .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...SNOW AND WIND FOR THE MOUNTAINS BY WEDNESDAY NIGHT... ...MAINLY WIND FOR THE PLAINS... STORMY PERIOD OF WX AHEAD FOR THE CENTRAL MTNS BEGINNING WED EVE...AS THE E PACIFIC JET STREAM BRINGS A SERIES OF TROUGHS BARRELING INTO THE CENTRAL ROCKIES THROUGH THE WEEKEND AND INTO NEXT WEEK. TRAJECTORY OF STORMS STILL LOOKS MOST FAVORABLE FOR THE WRN SLOPES AND NOT SO MUCH THE ERN MTNS OR PLAINS. FIRST DISTURBANCE MOVES INTO THE SW MTNS AFTER 00Z TOMORROW AFTERNOON. WITH A 135 KT UPPER JET CENTERED SQUARELY OVER THE 4 CORNERS REGION...AND H7-H6 WINDS FROM THE SW AT 60-70 KTS...THIS CONTINUES TO LOOK LIKE A WINDY AND SNOWY EVENT FOR THE SAN JUANS AND WRN CONTDVD. SURPRISINGLY...THE GFS CONTINUES TO PROG ONE TENTH OF THE QPF THAT THE NAM BRINGS TO THE MTNS. EVEN ACCOUNTING FOR THE DIFFERENCES IN TERRAIN RESOLUTION...A 10-1 BIAS SEEMS RATHER HIGH. THE NAM12 PROGS OVER AN INCH OF LIQUID FOR THE ERN SAN JUANS...WHILE THE GFS IS LESS THAN 1/10 OF AN INCH. NAM12 TYPICALLY OVERDOES THE OROGRAPHIC INFLUENCE...BUT THE GFS IS LIKELY UNDERDONE. THE 12Z GFS WAS SHOWING MODERATE TO STRONG SUBSIDENCE ABOVE 500 MB THU MORNING...WHILE THE NAM HAD POSITIVE VERTICAL MOTION THRU MOST OF THE TROPOSPHERE. CONCEPTUAL MODEL LOOKS GOOD FOR A WIND-DRIVEN SNOW EVENT FOR THE CENTRAL MTNS...AND WHILE MOISTURE IS NOT THE DEEPEST...MODEL SOUNDINGS IN BOTH NAM AND GFS SHOW A SATURATED LAYER TO ABOUT 550 MB...THEN FAIRLY DRY ALOFT. LOCAL SNOW MODEL SPITS OUT OVER 2 FEET IN AN 18 HOUR PERIOD FOR WOLF CREEK...AT A 14-1 RATIO FOR SNOW...WHICH MIGHT BE ON THE GENEROUS SIDE GIVEN THE RELATIVELY HIGH 700 MB TEMPS EXPECTED WITH THIS SYSTEM. WHILE SNOW AMOUNTS MIGHT STRUGGLE TO REACH WARNING CRITERIA MOST SPOTS...BELIEVE THE VERY STRONG WINDS WILL RESULT IN BLIZZARD CONDITIONS OVER THE HIGHER ELEVATIONS...ABOVE 10000 FEET. MOS GUIDANCE FOR WOLF CREEK SHOWS OVER 40 KTS SUSTAINED FROM THE SW FOR A LENGTHY PERIOD BEGINNING WED NIGHT. IN COORD WITH WFO GJT...HAVE ISSUED A BLIZZARD WATCH FOR THE HIGH SAN JUANS...LA GARITAS...AND SAWATCH. CONDITIONS WILL BE WORST FOR THE SW SLOPES IN THE SAN JUANS...WHICH COULD SEE OVER A FOOT OF WIND-DRIVEN SNOW BY LATE THU. BUT...BLOWING SNOW WILL BE A HAZARD FOR ALL THE MTN AREAS...PARTICULARLY ABOVE PASS LEVEL. PLAINS STAY DRY ON THU...BUT WINDS WILL BE AN ISSUE PARTICULARLY THU MORNING S OF HIGHWAY 50 AND W OF I-25. WILL LIKELY SEE SOME STRONG GAP FLOWS IN THE 50 PLUS MPH RANGE ALONG THE SRN I-25 CORRIDOR. WINDS STAY GUSTY OVER THE PLAINS ALL DAY...AND WILL SEE A HEIGHTENED FIRE WX THREAT THRU THE AFTERNOON. WITH H7 TEMPS CONTINUING TO FALL...KEPT TEMPS ON THE LOW SIDE...WHICH LEAVES RH A BIT TOO HIGH FOR RED FLAG CONDITIONS. HOWEVER...WITH STRONG DOWNSLOPE WINDS MODEL DEWPOINTS ARE LIKELY TOO HIGH...AND EVEN THOUGH FORECAST DEWPOINTS ARE BELOW MODEL GUIDANCE...WILL STILL HAVE TO KEEP AN EYE ON LOWER RH VALUES THU AFTERNOON. A BIT OF A BREAK BETWEEN SYSTEMS ON FRI...BEFORE THE NEXT TROUGH MOVES IN ON SAT. THIS STORM LOOKS POTENTIALLY STRONGER THAN THE FIRST...AT LEAST FORM AN ACCUMULATING SNOW PERSPECTIVE. SAN JUANS COULD SEE ANOTHER COUPLE OF FEET BY THE END OF THE WEEKEND WITH THIS CLASSIC SW FLOW EVENT. PLAINS CONTINUE TO STAY DRY...BUT COULD SEE A LOW CHANCE OF SOME PRECIP BY LATE SUNDAY AS THE TROUGH CROSSES THE ROCKIES AND WINDS BRIEFLY SWING TO UPSLOPE OVER THE PLAINS. YET ANOTHER PACIFIC TROUGH MOVES ASHORE EARLY NEXT WEEK...LIKELY BRINGING MORE SNOW TO THE SW MTNS IN PARTICULAR. LOOKS LIKE WOLF CREEK WILL GET A VERY HEALTHY ADDITION TO THEIR SNOWPACK BY THE END OF NEXT WEEK. ROSE && .AVIATION... VFR CONDITIONS EXPECTED AT KALS...KPUB...KCOS TAF SITES THROUGH WEDNESDAY. GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO EFFECT KCOS BY 16/11Z AND WILL SPREAD INTO THE KPUB AREA BY 16/18Z. STRONG WINDS ACROSS THE MOUNTAINS WILL CAUSE DOWN DRAFTS AND TURBULENCE. /51 && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 6 PM MST WEDNESDAY FOR COZ231>237. BLIZZARD WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING FOR COZ060-066-068. && 51/44
Hazardous weather outlook, Feb 15, 6:02 AM MST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 602 AM MST TUE FEB 15 2011 COZ058>089-093>099-161315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 602 AM MST TUE FEB 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW...HEAVY AT TIMES...IS EXPECTED OVER PORTIONS OF THE CENTRAL AND ESPECIALLY THE SOUTHWEST MOUNTAINS FROM LATER WEDNESDAY NIGHT INTO THURSDAY EVENING...WITH THE HEAVIEST SNOW EXPECTED ON THURSDAY. CURRENT THINKING IS THAT 2 TO 11 INCHES OF SNOW(ALONG WITH LOCALLY HIGHER SNOW AMOUNTS OVER FAVORED SOUTHWEST FACING SLOPES) WILL BE NOTED OVER THESE AREAS DURING THIS TIME-FRAME. IN ADDITION TO THE SNOW...WINDS GUSTING UP TO 45 MPH AT TIMES WILL BE CAPABLE OF PRODUCING WIND DRIVEN SNOW FROM LATER WEDNESDAY NIGHT INTO THURSDAY NIGHT...CAUSE POTENTIALLY SIGNIFICANT IMPACTS TO TRAVEL ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS...ALONG WITH HEIGHTENED CONCERNS FOR AVALANCHE DANGER...PARTICULARLY ACROSS THE EASTERN SAN JUAN MOUNTAINS. ANOTHER ROUND OF HEAVY SNOW AND GUSTY WINDS AT TIMES IS THEN ANTICIPATED OVER PORTIONS OF THE SOUTHWEST AND CENTRAL MOUNTAINS FROM FRIDAY NIGHT INTO MONDAY MORNING WITH SOME OF THE LATEST COMPUTER SIMULATIONS SUGGESTING THAT SEVERAL FEET OF SNOW WILL BE POSSIBLE OVER FAVORED HIGHER ELEVATION LOCATIONS SUCH AS WOLF CREEK PASS DURING THIS TIME-FRAME. ELSEWHERE...INCREASING WINDS SHOULD BE NOTED...ESPECIALLY FROM LATER WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON AND THEN AGAIN FROM WEDNESDAY EVENING INTO THURSDAY NIGHT. WIND GUSTS AROUND 50 KNOTS AT TIMES OVER HIGHER TERRAIN ELEVATIONS ARE ANTICIPATED...WHILE LOWER ELEVATIONS SHOULD EXPERIENCE WIND GUSTS NEARING 30 KNOTS AT TIMES DURING THIS TIME-FRAME. FINALLY...THANKS TO UNSEASONABLY WARM TEMPERATURES...GUSTY WINDS...INHERITED DRY CONDITIONS AND MINIMUM RELATIVE HUMIDITES NEARING CRITICAL LEVELS...ELEVATED TO NEAR CRITICAL FIRE CONDITIONS WILL BE POSSIBLE AT TIMES WEDNESDAY AND THURSDAY...ESPECIALLY OVER PORTIONS OF THE FAR SOUTHEASTERN COLORADO PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:49 PM MST | Red Flag Warning | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 27 hr |
Nearby
Blizzard Watches in Colorado, 2011Every blizzard watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.